01-16-2002, 04:48 PM #1
damn ,i went to the docs for bloodwork and an exam you know to be on the safe side,and he said i had high cholesterol.???its been 5 weeks since ive been off gear ,and i was gonna start my new cycle next week.how can u keep it undr control?
01-16-2002, 05:03 PM #2
If you last cycle was high in aa17(orals) then that can cause high colestrol, as can diet so check both, also if there is a history in your family that can affect it.
01-16-2002, 06:04 PM #3
i dont realy have a history,the doc called me todayand said that the cholesterol was up,now its been only five weeeks since i ve been off ,u think it could still be up?my last cycle a did some dboll and at the end winnie,my diet is good i eat meat 16oz stk like three four times a week and some eggs here and there..no fried no fat.
01-16-2002, 07:37 PM #4
hi big n.....i just attended a seminar about cholesterol a few months ago....they were discussing cholesterol and medication used to treat it.....the speaker went into great detail about the use of niacin and its use in decreasing LDL (bad) and increasing HDL (good cholesterol).....he recommended that 500mg of niacin be taken per day and results be rechecked in 6 weeks.......
couldn't hurt to give it a try, i know niacin has been used in this capacity for a long time, it just takes along time for the right person to publish it, to get the medical community on board.......
01-16-2002, 07:47 PM #5
thanks viper,man that puts everything on hold ,iwas gonna start like next week,i still think that most it had to do with being off only 5 weeks ,how long does it take to come down after acycle and is it only 17alc gear that cause it?
01-16-2002, 08:06 PM #6
its hard to say how long it will take to return to normal...everyone is different....any AAS that is metabolised by the liver(all of them) will effect your cholesterol and liver enzymes....the 17aa's just hit it harder.......take the 500mg per day of niacin (will make you a little flush sometimes)....and it will help........anything else to detox the liver will also be helpful......
01-16-2002, 09:38 PM #7
WHUP! Time for another reality check . . .Originally posted by big N
damn ,i went to the docs for bloodwork and an exam you know to be on the safe side,and he said i had high cholesterol.???
In the meantime, with all respect to Viper, I would nix the idea of doing niacin. It's not that niacin doesn't have good effects, but there is no evidence that it's a cure-all for high cholesterol levels (and too much niacin can have side effects of its own). Call me a bit of a traditionalist, but if it's not being investigated (let alone proven) within the medical field but only within alternative medicine, it's anecdotal. (These days, traditionalists put a lot more credibility in alternatives, but that doesn't ameliorate the need for research to validate such claims.) That said, class is now in session - let's get down to some biz'ness . . .
The first thing you should do is ask your doctor for sepecific numbers (or a copy of your lab report - it's handy to have around, especially if you want to take it to another doctor at any point, and it's your first step to becoming a pro-active patient). Now, here's why . . .
"High cholesterol" can take several forms. It may mean a high total cholesterol level, or simply a high LDLcholesterol level. LDL stands for low-density lipoprotein, and is what we call the "bad" cholesterol. (The opposite, or "good" cholesterol, is HDL - high density lipoprotein.) The usual test for cholesterol, called a Lipid Panel, actually indicates five different readings: Your total cholesterol (which should be below 200 mg/dl, or miligrams per decaliter), your HDL (which should be above 59 mg/dl), your LDL (which should be below 100), your cholesterol-to-HDLC ratio (which should be below 4.98), and your triglycerides (which should be belos 150 mg/dl).
So when you are told that you have "high cholesterol," there are three questions that you should address: First, what is high: yout total cholesterol, your LDL, or both? And second, is your HDL high enough?
If anything, some AS may cause your HDL to drop, and you don't want that to happen - you actually [i]wantp./i] your HDL to be high enough (as opposed to low enough). Also, it's not unusual to have a low LDL, yet have your total cholesterol in normal range. And yes, some AS can cause your LDL to rise, but it hae nothing to do with oral AS as opposed to injectable AS.
Next, there are variations that we haven't considered here. First, what are your stats, including your age? Are you clinically overweight, for example? Do you have a history, either personally or in your family, or diabetes? (In some cases, the desired LDL numbers for diabetics are lower than for non-diabetics.) And what is your workout routine like: namely, are you ust pushing weights, or does your routine include cardio (which is very effective when dealing with high cholesterol)?
Finally, what is your diet like? At one time, it was thought that foods high in cholesterol would raise your cholesterol - food like liver, shrimp and lobster, for example. But the latest research indicates that high cholesterol is not caused by foods high in cholesterol, but by foods high in saturated fat.
The first things a physician will tell a normal person (meaning someone who is not a bodybuilder) are: Lose weight and exercise. And doing both can lower your LDL.
If that doesn't work, then the next step is to take a statin drug. The good news is that the statins are "wonder drugs" that can zap cholesterol levels back into normal. However, they can have some side effects - unusual, but it does happen - and they do require you getting your liver/kidney function checked occasionally. (Again, negative effects are very unusual, but it pays to have it done.) You may have heard of some of the most common station drugs - Zocor, Lipitor, Pravochol, and Lescol are the biggies.
(You may also remember recent stories about Bayer's recall of Baycol - the drug that caused some deaths when doctors combined it with gemfibrozil. In my opinion, FWIW, Bayer jumped the gun in its recall, because the same risks exist when any statin is combined with gemfibrozil. The fault was not with Bayer, but with the prescribing doctors.)
If you do have to go on a statin, be proactive about which one your doctor puts you on. (The usual trend is for doctors to recommend the onee sold by the pharmacy sales rep they like the most.) Zocor and Lipitor are the most expensive; if your LDL is not outrageously high, Lescol is the weakest but the cheapest.
Bottom line: You have high cholesterol, but the key questions at this point are: Which cholesterol readings, and how high? The good news is that high cholesterol is very treatable - these days, it's truly no big whoop. But recognize that, depending on the some of the variables I've cited, your high cholesterol may or may not be related to your cycle. Best bet: be honest with your doctor (or find another doctor, if you can't be honest with this one) and get his or her feedback on the relationship between your cholesterol readings and your AS use.
End of the formal lesson. But here's an extra so you know where I'm coming from . . .
A couple of years ago, I was told that my LDL level was high. No big problem; I elected to try to reduce it through diet and cardio. But no such luck - I happen to like crappy foods (even though I know they're not good for any of us).
Anyway, I went on Baycol (yep, the one that wwas recalled) and it did the trick - knocked my LDL down into the 80-ish range. When Baycol was recalled, I called my doctor, and he put me on a low dose of Lipitor, one of the strongest statins.
Incidentally, the Baycol ran about $62 for a 30-day supply, and the Lipitor was about $83 for the same 30-day supply. (My prescription plan requires me to pay it up front, then I get a percentage back by reimbursement check.) I thought the difference was a bit much, and the pharmacist told me about Lescol, which only costs $52 for a 30-day supply.
So I asked the doctor about Lescol, and he said, "Well, that's the weakest of the statins." I replied that my LDL had never gone above 150 mg/dl, so I'd like to give it a try. He said okay and, sure enough, the Lescol XL (the once-a-day version) has kept my LDL in normal range. (By the way, that's where it pays to know your numbers - so you don't get screwed by a doctor who's kissing the butts of a pharmaceutical company and end up unnecessarily using a more expensive drug. See, it even pays financially to be a proactive patient, especially in an age where doctors lean toward prescribing expensive name-brand drugs when there are generics that are just as effective.)
And like I said, no big whoop - I pop a Lescol XL in the evening and continue to occasionally binge on Chinese food and ice cream without guilt.
End of story, except for a little postscript: Whatever drug your doctor puts you on, ask for samples. There is a shitload of professional samples sitting in a closet at your doctor's office, and they include Lescol, Lipitor, and other drugs for other conditions. Any time you can get samples of what your doctor wants to prescribe it will save you some big bucks. (And do it every time you visit a doctor. No big whoop, especially considering what everyone pays for prescriptions these days.)
02-21-2003, 05:27 PM #8New Member
- Join Date
- Feb 2003
Being new to the forum you must excuse my stupidity but please could you clarify in simple terms the following...I have been prescribed Lipitor because of high cholesterol (I don't know which type). I am 35 and in excellent physical health. I know that one of the side-effects of dianabol is that it increases LDL cholesterol and so I was wondering if I can take this and continue to take the Lipitor or is there an interaction between the two drugs?
Users Browsing this Thread
There are currently 1 users browsing this thread. (0 members and 1 guests)